MAUDE Adverse Event Report: JR4 100CM SUPER TORQUE® PLUS DIAGNOSTIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

JR4 100CM SUPER TORQUE® PLUS DIAGNOSTIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 5.2f 100cm judkins right (jr4) supertorque plus diagnostic catheter got kinked/looped inside the right radial artery (about 30 cm from the hub) and couldn't be removed from the patient.The patient had to go to the or in order to remove the catheter.The operator was a trained user of the device.The device will not be returned for analysis.
 
Additional Manufacturer Narrative
A standard coronary angiography procedure was being performed.A 5f non-cordis sheath was used along with a cordis 150 cm 3mm j-tip 0.038 guidewire.There were no anomalies noted when the device was removed from the package and no anomalies noted during prep.The access site did not have thrombus, extreme tortuosity or calcified plaque.It was not known in advance, but during procedure there was indeed tortuosity in the brachial artery, subclavian and an unknown artery.During search for the right coronary artery, it probably kinked and looped just distal of the elbow.There was no resistance met while advancing the device and a little bit while advancing the device over the guidewire.There was resistance while withdrawing the device.The device did not separate inside the patient.The catheter was successfully removed in the or.The patient was fine.Procedural films cannot be made.As reported, there was resistance while advancing a 5.2f 100cm judkins right (jr4) supertorque plus diagnostic catheter over a s 150 cm 3mm j-tip 0.038 emerald guidewire.The supertorque also kinked/looped inside the right radial artery (about 30 cm from the hub) and couldn't be removed from the patient.The patient had to go to the operating room (or) in order to remove the catheter.The operator was a trained user of the device.A standard coronary angiography procedure was being performed.A 5f non-cordis sheath was used along with a cordis guidewire.There were no anomalies noted when the device was removed from the package and no anomalies noted during prep.The access site did not have thrombus, extreme tortuosity, or calcified plaque.It was not known in advance, but during procedure there was indeed tortuosity in the brachial artery, subclavian and an unknown artery.During search for the right coronary artery, it probably kinked and looped just distal of the elbow.There was no resistance met while advancing the supertorque device but there was resistance while withdrawing it.The supertorque device did not separate inside the patient.The catheter was successfully removed in the operating room.The patient was fine.Procedural films cannot be made.The super torque catheter was not returned for analysis.A product history record (phr) review of lot 18004484 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.For the emerald guidewire, as a sterile lot number was not provided, a phr review could not be performed.Based on the information provided, it is not possible to draw a clinical conclusion between the devices and the reported event.Without the return of the devices for analysis, the reported ¿catheter (body/shaft)- withdrawal difficulty- from vessel¿ and ¿catheter (body/shaft)- kinked/bent - in-patient¿ could not be confirmed and the exact root cause could not be determined.Vessel characteristics (tortuosity) and/or procedural/handling factors may have contributed to the reported event.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿do not advance or withdraw the super torque mb angiographic catheter within the vascular system unless it is preceded by a guide wire.Exercise care when removing guidewires from multiple-curve catheters.Keep the catheter filled with either flushing solution or contrast media while the catheter is in the vascular system and consider the use of systemic heparinization.Avoid excessive tension on the device during manipulation.Extreme care to avoid stretching or elongation must be exercised during manipulation and withdrawal.If resistance is felt during manipulation, determine the cause of resistance before proceeding and confirm super torque mb angiographic catheter positioning under high quality fluoroscopic observation.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
JR4 100CM SUPER TORQUE® PLUS DIAGNOSTIC CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key12108077
Report Number9616099-2021-04677
Device Sequence Number3704994
Product Code DQO
UDI-Device Identifier10705032012676
UDI-Public10705032012676
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K862244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model NumberN/A
Device Catalogue Number533552
Device Lot Number18004484
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/10/2021
Supplement Date Received by Manufacturer07/15/2021
Initial Report FDA Received Date07/02/2021
Supplement Report FDA Received Date08/06/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;